Heilpflanzen-Welt - Die Welt der Heilpflanzen!
Heilpflanzen-Welt - Natürlich natürlich!
August 2019

Aust N Z J Med. 1993 Jun; 23(3): 268-71.

Aconitine poisoning following the ingestion of Chinese herbal medicines: a report of eight cases.

Chan TY, Tomlinson B, Critchley JA.

Department of Clinical Pharmacology, Chinese University of Hong Kong, Prince of Wales Hospital, Shatin, N.T.

BACKGROUND: Traditional Chinese medicines often contain 'chuanwu' and 'caowu', the roots of certain Aconitum species which are thought to have an anti-inflammatory effect in many conditions. Excessive amounts of these materials, which contain diterpene alkaloids particularly aconitine, can produce toxic effects and occasional fatalities. AIMS: This study was conducted to document the adverse effects related to these herbal medicines which resulted in hospital admission and to determine the outcome in these patients. METHODS: A retrospective survey was conducted of patients admitted to the Prince of Wales Hospital, Hong Kong with suspected adverse effects from Chinese herbal medicines containing chuanwu or caowu over a two year period from 1989 to 1991. RESULTS: Eight patients were identified with features of mild to moderate intoxication including nausea and vomiting, paraesthesiae or numbness in the mouth and extremities, hypotension and ventricular extrasystoles. The management of aconitine poisoning is essentially supportive and in-hospital observation with ECG monitoring should be continued for at least 24 hours because of the risk of cardiovascular collapse and ventricular arrhythmias. The medical profession and general public should be alerted to the potential toxicity of these herbs and their usage should be controlled by legislation in Hong Kong as it is in some other countries.


Search only the database: 

© Top Fit Gesund, 1992-2019. Alle Rechte vorbehalten – ImpressumDatenschutzerklärung